advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Braham, Minnesota, USA:

I am wondering if I should ask my doctor to check my 14-month-old son for diabetes. He had a yeast diaper rash that took over a month to clear up with one course of Nystatin cream and two courses of oral Fluconazale. When this happened, I became concerned and started researching diaper rash on the Internet. I discovered the possible connection to diabetes. The other things I've noticed is that since the rash began, his diapers have been leaking out at night which is not something that has ever happened before. My son does seem crankier than usual, but he doesn't really have increased thirst, hunger, and weight loss. He is still nursing and wants to nurse about six times a day, not more than before but maybe more than usual for his age? We have no type 1 diabetes in our family so that is why I really didn't think of it as a possibility. Is it premature to ask the doctor to check?

Answer:

The typical symptoms for diabetes are increased thirst, urination and hunger as well as weight loss. Rashes are not a typical symptom of diabetes. I would encourage you to continue to follow-up with your pediatrician until the rash has resolved. There are occasional other causes of prolonged rashes and your pediatrician should be able to help you.

MSB

DTQ-20091123233134
Original posting 29 Nov 2009
Posted to Diagnosis and Symptoms

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:20
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.